Post Treatment Frustrations | HysterSisters
HysterSisters Hysterectomy Support and Information
Advertising Info HysterSisters Hysterectomy Support Tutorial

Go Back   Hysterectomy HysterSisters > Hysterectomy Special Needs > Cancer Concerns - GYN


HysterSisters.com is a massive online community with over 475,000 members and over 5 million posts.

Our community is filled with women who have been through the Hysterectomy experience providing both advice and support from our active members and moderators.

HysterSisters.com is located at 111 Peter St, Toronto, Canada, M5V2H1 and is part of the VerticalScope network of websites.

With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get our FREE BOOKLET, access Hysterectomy Checkpoints and more.

You are not alone. The HysterSisters are here for you. Join us today!
join HysterSisters for hysterectomy resources and support
Reply

Post Treatment Frustrations Post Treatment Frustrations

Thread Tools
  #1  
Unread 03-28-2011, 12:43 PM
Post Treatment Frustrations

Recently I came down with a fairly bad sinus infection. It felt like a golf ball was trying to pop out of my cheek. This is the first time I've been ill enough to go to the dr since my cancer diagnosis and treatment and it seems to have dredged up things...

I went to Urgent Care and was put on pretty strong antibiotics for the sinus infection. I start taking the meds and promptly get a farily intense yeast infection and pretty bad diahhrea.

Back come the flashes from radiation treament! Out comes the Aquaphor! Back to not trusting a fart....

So I suffer through a few more days and can't take it any more. The sinus infection has waned. My neither regions are raw. I don't want to have to go back to get put on something to treat the yeast infection and there really wasn't much they could do for the diahhrea. So I stopped taking the antibiotics. Now I'm hoping my sinus infection doesn't return....

I've never had this bad of a reaction to antibiotics so it is totally new for me. I don't know if it was because of the strength or if this is going to be a regular thing anytime I need them going forward. Just another reminder that things are not, and never will be, the same.

On top of those issues, being sick has brought back cancerhead and the knawing at the back of my mind thinking my immune system is compromised and maybe the cancer is back and ravaging other areas of my body.

I know worrying about it doesn't help so I'm not stressing, and I feel much better so that is helping tremendously.

Its just all so frustrating and I knew you ladies could relate.

Thanks for listening.
Sponsored Links
Advertisement
 
  #2  
Unread 03-28-2011, 02:39 PM
Re: Post Treatment Frustrations



I wouldn't recommend stopping the anti-biotics simply because if the infection dose return it will be doubly hard to treat. Have you tried taking any over the counter meds for the diarrhea? Immodium or Pepto-bismal will both help.

Its possible you are having a reaction to this particular anti-biotic. Have you tried calling your doctor to switch to something else? Medications aren't "one size fits all" and the docs go with what works for "most" people first. That doesn't mean it works for YOU though.

Please don't sit and suffer for no reason. I know with a P.I.T.A. it is to go to through this, but its for your overall health and well being.
  #3  
Unread 03-28-2011, 05:04 PM
Re: Post Treatment Frustrations

I always get yeast infections when I take antibiotics. The stronger the antibiotic, the worse the yeast. My doctors prescribe me Diflucan. By day 2, the yeast is usually gone. I had to take it as a prophylactic when I was on chemo. OTC immodium takes care of diarrhea for me.

It's only been a few months since I finished rad so I haven't trusted a fart for a long time. And one of my meds causes gas so I'm always making a dash for the bathroom.

The cancerhead and the flashbacks are harder to deal with. After tons of anxiety, I got through my routine mammogram with a good report. Now I'm procrastinating on a routine colonoscopy for fear they'll find something. People keep telling me it gets easier as more time passes. All I can say is I depend on the ladies here to help me keep head on straight.
Sponsored Links
Advertisement
 
  #4  
Unread 03-28-2011, 10:52 PM
Re: Post Treatment Frustrations

Hi there femtech
Rest assured that there are some antibiotics that cause severe diarrhea in almost everyone.
Augmentin is one that is often used for sinus infections and causes severe diarrhea in a very high percentage of those who take it.
I can sure relate to your story.
Last summer one of my follow up CT scans showed a mass in the rectal area and so they suggested a PET scan
The PET scan did not light up in the rectal area, but DID in the sinus area, so I went to and ENT who took a look and said I had sinusitis and started me on Augmentin and a bunch of other things
My diarrhea was so severe, it was literally pouring out of me by day 3 and I had to stop the meds.
Sinusitis is an overdiagnosed condition and often it is just a viral infection with the sinuses plugged so I think that stopping the antibiotics was likely a good decision, at least IMHO

I finished rads a year and a half ago and still cannot trust a fart.
Reply

booklet
Our Free Booklet
What 350,000 Women Know About Hysterectomy: Information, helpful hints as you prepare and recover from hysterectomy.
Answers to your questions
Register




Thread Tools

Forum Jump

Similar Threads
From This Forum From Other Forums
36 Replies, Last Reply 02-28-2011, Started By Vega
7 Replies, Last Reply 02-06-2011, Started By clabat
2 Replies, Last Reply 12-08-2010, Started By Delta37
6 Replies, Last Reply 05-12-2010, Started By calico1
9 Replies, Last Reply 02-02-2010, Started By femtech
4 Replies, Last Reply 10-05-2008, Started By jabberjawz
28 Replies, Last Reply 06-29-2006, Started By shegeek
2 Replies, Last Reply 01-06-2006, Started By BetweenSisters
13 Replies, Last Reply 11-03-2005, Started By piper_creek
31 Replies, Last Reply 11-19-2004, Started By k9equinewhine
1 Reply, Hysterectomy Recovery (post hysterectomy)
5 Replies, Hysterectomy Recovery (post hysterectomy)
6 Replies, Preparing for Hysterectomy (pre hysterectomy)
4 Replies, Hysterectomy Recovery (post hysterectomy)
3 Replies, Pelvic Floor and Bladder Issues
5 Replies, Preparing for Hysterectomy (pre hysterectomy)
2 Replies, Hysterectomy Recovery (post hysterectomy)
2 Replies, Preparing for Hysterectomy (pre hysterectomy)
8 Replies, Preparing for Hysterectomy (pre hysterectomy)
21 Replies, Hysterectomy Recovery (post hysterectomy)



Advertisement

Hysterectomy News

January 16,2021

CURRENT NEWS

HysterSisters Takes On Partner To Manage Continued Growth And Longevity
I have news that is wonderful and exciting! This week’s migration wasn’t a typical migration - from one set ... News Archive

TODAY'S EVENTS

Calendar - Hysterectomies - Birthdays


Request Information


I am a HysterSister

HYSTERECTOMY STORIES

Featured Story - All Stories - Share Yours

FOLLOW US


Your Hysterectomy Date


CUSTOMIZE Your Browsing  


$vbulletin->featuredvideos is not an array!
Advertisement


Advertisement